Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 59, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jul 28, 2005, 3:23 PM PDT for San Diego County, California. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2005, 3:23 PM PDT (22:23 UTC)
- Expired
- Jul 28, 2005, 4:30 PM PDT
- In force
- 67 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Diego County, CA
The radar
The San Diego radar (KNKX), 61 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 282226 FFWSGX CAC073-282330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 323 PM PDT THU JUL 28 2005 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA * UNTIL 430 PM PDT * AT 323 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER WARNER SPRINGS. THE STORM PRODUCING FLASH FLOODING WAS NEARLY STATIONARY. MUD SLIDES AND ROCK SLIDES ARE EXPECTED WITH THIS STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR PATH. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3324 11666 3325 11644 3342 11646 3343 11670 $$ SMALL/VANDERBURG
2 follow-up statements
000 WGUS76 KSGX 282304 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT THU JUL 28 2005 CAC073-282330- SAN DIEGO CA- 400 PM PDT THU JUL 28 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 430 PM PDT FOR NORTH CENTRAL SAN DIEGO COUNTY... AT 354 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A THUNDERSTORM WITH HEAVY RAINS ABOUT 5 MILES NORTH OF WARNER SPRINGS. MOVEMENT WAS VERY SLOW TO THE NORTHWEST...ONLY ABOUT 5 MPH. WHILE THE INTENSITIES HAD DECREASED SLIGHTLY...ANY ADDITIONAL RAINS WILL RUN OFF INTO CANYONS AND OTHER LOW-LYING AREAS. INTENSITIES SHOULD DECREASE FROM 400 PM THROUGH 430 PM. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3324 11666 3325 11644 3342 11646 3343 11670 $$ MAXWELL
000 WGUS76 KSGX 282333 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 435 PM PDT THU JUL 28 2005 CAC073-282342- SAN DIEGO CA- 435 PM PDT THU JUL 28 2005 ...THE FLASH FLOOD WARNING FOR NORTH CENTRAL SAN DIEGO COUNTY EXPIRES AT 430 PM PDT... AT 428 PM...THUNDERSTORMS NEAR WARNER SPRINGS HAD DISSIPATED TO LIGHT SHOWERS. STREAMS MAY STILL EXPERIENCE SOME RUNOFF AND LOW LYING AREAS MAY STILL HAVE STANDING WATER. LAT...LON 3324 11666 3325 11644 3342 11646 3343 11670 $$ MAXWELL/VANDERBURG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 2:30 PM PDT, 53 minutes earlier.
Area forecast discussion, Jul 28, 2:30 PM PDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PDT THU JUL 28 2005 .SYNOPSIS...INCREASING MOISTURE IN SOUTHEAST FLOW WILL CAUSE AFTERNOON AND EVENING THUNDERSTORMS IN THE MOUNTAINS AND DESERTS FOR THE NEXT SEVERAL DAYS. A FEW THUNDERSTORMS COULD DRIFT WEST OF THE MOUNTAINS THIS WEEKEND. A SHALLOW MARINE LAYER WILL CONTINUE AREAS OF LOW CLOUDS AND FOG NEAR THE COAST DURING THE NIGHTS AND MORNINGS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THERE WERE AREAS OF COASTAL LOW CLOUDS AND FOG THAT EXTENDED LOCALLY INTO THE WRN SAN VALLEYS THIS MORNING. STRATUS REMAINS FAIRLY EXTENSIVE OFFSHORE. THE 12Z NKX SOUNDING WAS SIMILAR TO 24 HOURS PREVIOUS WITH MOIST SW FLOW IN THE MID LEVELS AND ABOUT 1.5 INCHES OF PW. THE SOUNDING HAD AN INVERSION BASED NEAR 1100 FT. ONSHORE GRADIENTS WITH ABOUT 4 MB SAN-IPL. CU WAS DEVELOPING OVER THE MOUNTAINS THIS AFTERNOON WITH THUNDERSTORMS OVER THE SRN MOUNTAINS. THE UPPER HI IS FORECAST TO REMAIN IN A FAVORABLE LOCATIONS TO CAUSE PERSISTENT S TO SE FLOW ALOFT WITH MID LEVEL MOISTURE. IT LOOKS LIKE THIS MID LEVEL MOISTURE MAY DECREASE SLIGHTLY FRI AND THEN INCREASE OVER THE WEEKEND. THIS WILL CONTINUE A GOOD CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS EACH AFTERNOON WITH A SMALLER CHANCE IN THE DESERTS. A FEW THUNDERSTORMS COULD DRIFT W OF THE MOUNTAINS SAT AND SUN AND THERE WILL ALSO BE A BETTER CHANCE OF FLASH FLOODING OVER THE WEEKEND. A SHALLOW MARINE LAYER WILL CONTINUE AREAS OF COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS...DECREASING AS THE MONSOONAL FLOW INCREASES. RELATIVELY MINOR TEMP CHANGES EXCEPT LOCALLY LOWER MAX TEMPS AND HIGHER MIN TEMPS AS CLOUD COVER AND HUMIDITIES INCREASE...ESPECIALLY IN THE MOUNTAINS AND DESERTS. LONGER RANGE PROGS INDICATE LITTLE CHANGE IN THIS PATTERN THROUGH MOST OF NEXT WEEK EXCEPT PERHAPS A SLOW DECREASE IN MOISTURE TOWARD THE END OF NEXT WEEK. && .AVIATION...SKIES ARE CLEAR THIS AFTERNOON EXCEPT FOR SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE MOUNTAINS AND DESERTS OF SOUTHERN CALIFORNIA. THE MARINE LAYER WILL BE SLOW TO COME IN TONIGHT AND WILL REMAIN FAIRLY SHALLOW WITH BASES AROUND 800 FT AND TOPS NEAR 1500 FT. RAPID CLEARING IS EXPECTED AGAIN EARLY FRIDAY MORNING. INCREASING MONSOONAL MOISTURE FROM THE EAST FLOW WILL BRING INCREASING SHOWER AND THUNDERSTORM ACTIVITY TO THE MOUNTAINS AND DESERTS THROUGH THE WEEKEND AFTERNOON AND EARLY EVENING HOURS. SOME OF THE SHOWERS MAY REACH THE INLAND VALLEYS. BASES SHOULD BE ABOVE 6000 FT AGL FOR THE MOST PART. && .SGX WATCHES/WARNINGS/ADVISORIES...HAZARDOUS WEATHER OUTLOOK FOR MONSOONAL THUNDERSTORMS...SEE LAXHWOSGX. PUBLIC...ATKIN AVIATION...CLARK
Hazardous weather outlook, Jul 28, 4:00 AM PDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT THU JUL 28 2005 CAZ055-056-058-060-062-282300- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- SAN DIEGO COUNTY DESERTS- 400 AM PDT THU JUL 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN BERNARDINO COUNTY MOUNTAINS RIVERSIDE COUNTY MOUNTAINS SAN DIEGO COUNTY MOUNTAINS APPLE AND LUCERNE VALLEYS SAN DIEGO COUNTY DESERTS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING...STRONG GUSTY WINDS...AND HAIL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY. FOR FRIDAY AND SATURDAY...HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING COULD BE SIGNIFICANT. THUNDERSTORMS MAY ALSO HAVE STRONG GUSTY WINDS AND HAIL. FOR SUNDAY THROUGH WEDNESDAY...AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE WITH THE POSSIBILITY OF FLASH FLOODING...STRONG GUSTY WINDS...AND HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ061-282300- COACHELLA VALLEY- 400 AM PDT THU JUL 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COACHELLA VALLEY IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. THUNDERSTORMS POSSIBLE WITH DANGEROUS LIGHTNING...SMALL HAIL... STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY. FOR FRIDAY AND SATURDAY...MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. THUNDERSTORMS MAY ALSO HAVE STRONG GUSTY WINDS AND HAIL. FOR SUNDAY THROUGH WEDNESDAY...AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE WITH THE POSSIBILITY OF FLASH FLOODING...STRONG GUSTY WINDS...AND HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS. THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS NEEDED THROUGH SEPTEMBER 30. MARTIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 1:30 PM PDT | Flash Flood Warning | SGX | San Diego | 2 hr |
| Jul 28, 1:47 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 91 min |
| Jul 28, 3:53 PM PDT | Flash Flood Warning | SGX | San Bernardino | 97 min |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.